MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION Hurricane RX; catheter, biliary, diagnostic

BOSTON SCIENTIFIC CORPORATION Hurricane RX; catheter, biliary, diagnostic
Model Number M00545900
Medical Device Problem Codes Leak/Splash (1354); Use of Device Problem (1670); Material Integrity Problem (2978)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pancreatitis (4481)
Date of Event 08/17/2026
Type of Reportable Event Death
Event or Problem Description
It was reported to boston scientific corporation that imaging revealed a shadow in the pancreatic duct; therefore, a spyscope ds ii, tandem xl, hurricane rx, spybite max, extractor rx retrieval balloon, and trapezoid rx were used for examination during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.Upon examination, intraductal papillary mucinous neoplasm lesions (ipnm) were observed in the pancreatic neck and tail, along with a pancreatic duct stone.A hurricane 4 mm, 4 cm balloon was used to dilate the pancreatic duct.After using the spybite max for biopsy, the physician attempted stone extraction using an extractor balloon and a trapezoid basket, but these attempts were unsuccessful.The physician then attempted to use a hurricane 4 mm, 4 cm balloon to drag the stone out.At the moment traction was applied, the hurricane balloon may have been damaged, and contrast medium was observed flowing into the pancreatic duct.It was uncertain at that time whether any injury to the pancreatic duct had occurred.On (b)(6) the patient developed pancreatitis.On (b)(6) the patient underwent partial pancreatectomy, with resection of the pancreatic neck and tail.On the following day, bleeding at the surgical site was identified while the patient was in the icu.The patient was returned to the operating room, where laparoscopic hemostasis was performed successfully.On (b)(6) the patient developed internal bleeding while in the icu.Resuscitation was performed for approximately one hour; however, the patient did not survive.Note: it was reported that hurricane balloon was used to extract stones due to failure of the extractor balloon to retrieve the stones.However, per the ifu, the device is recommended for endoscopic dilatation of strictures of the biliary tree and the sphincter of oddi.It may also be used for injection of contrast medium for fluoroscopic visualization of the bile ducts.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a04 captures the reportable event of balloon damaged/defective.Imdrf patient code 9210 captures the reportable event of pancreatitis.Imdrf patient code 9130 captures the reportable event of hemorrhage.Imdrf impact code f19 captures the reportable event of surgical intervention.Imdrf impact code f2306 captures the reportable event of resuscitation.Imdrf impact code f02 captures the reportable event of death.

Brand Name
Hurricane RX
Common Device Name
catheter, biliary, diagnostic
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Cork Limited
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key50926355
Report Number3005099803-2026-03950
Device Sequence Number14794877
Product Code FGE
UDI-Device Identifier08714729283812
UDI-Public(01)08714729283812(17)261016(10)35076550
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K130484
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545900
Device Catalogue NumberM00545900
Device Lot Number0035076550
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2026
Initial Report FDA Received Date09/28/2026
Date Device Manufactured10/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale